MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT ARC/HA COLLAR STEM#6; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC

STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT ARC/HA COLLAR STEM#6; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Model Number S-2337-HF06
Medical Device Problem Codes Migration or Expulsion of Device (1395); Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to loosening of the femoral stem.The stem, 22 +5 c-taper head, and 36c adm/ mdm poly were revised to a restoration modular stem construct, 22 +0 v40 head, and another 36c adm/ mdm poly.Rep provided an x-ray.Rep also confirmed there are no allegations against the revised head and liner, and that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a securfit stem was reported.The event was confirmed via clinician review.Clinician review of the provided x-ray also revealed stem subsidence.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "undated x-ray: ap right hip demonstrating uncemented tha, reduced, collared stem appears subsided with radiolucent areas in all 7 gruen zones around the stem.  no clinical or pmh, no patient demographics, no operative reports, no dated serial x-rays, no examination of explanted components.  while the unlabelled x-ray appears to confirm the event description of a loose femoral stem, insufficient data is presented to create a medical report for this case." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient's right hip was revised due to loosening of the femoral stem.Clinician review of the provided unlabelled x-ray appears to confirm the event of a loose femoral stem.It revealed that the "collared stem appears subsided with radiolucent areas in all 7 gruen zones around the stem".The exact cause of the event could not be determined because insufficient information was provided.Further information such as device lot details, return of the device, pathology reports, serial pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SECUR-FIT ARC/HA COLLAR STEM#6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11616065
Report Number0002249697-2021-00605
Device Sequence Number14234222
Product Code MEH
UDI-Device Identifier07613327020571
UDI-Public07613327020571
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K941366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS-2337-HF06
Device Catalogue NumberS-2337-HF06
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR